Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 12, 2012, 3:49 PM EST for 5 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2012, 3:49 PM EST (20:49 UTC)
- Expired
- Jan 12, 2012, 4:30 PM EST
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Bibb County, GA, Crawford County, GA, Jones County, GA, Peach County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WWUS82 KFFC 122049
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EST THU JAN 12 2012
GAZ072-081>083-093>095-122130-
349 PM EST THU JAN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...PEACH...
JONES...MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 430 PM
EST...
AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF MAINLY STRONG SHOWERS THAT EXTENDED FROM NEAR SANDY
POINT TO NEAR GARDEN VALLEY...AND MOVING NORTHEAST AT 45 MPH.
THESE SHOWERS COULD TAP INTO STRONG GRADIENT WINDS ALOFT AND EASILY
PRODUCE BRIEF WIND GUSTS TO AROUND 40 MPH AT THE SURFACE. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARDEN VALLEY...
HICKS... SANDY POINT...HORNS...NAKOMIS...LEE POPE... LIZELLA...
MARSHALLVILLE...FRIENDSHIP...LAKE TOBESOFKEE...SAINT LOUIS...
WESLEYAN...JACK BROWN ESTATES...ARKWRIGHT AND PAYNE CITY.
AREA RESIDENTS IN THE ADVISORY AREA ARE ENCOURAGED TO REMAIN INDOORS
UNTIL THE SHOWERS HAVE PASSED.
&&
LAT...LON 3237 8419 3252 8410 3254 8403 3253 8401
3258 8406 3285 8391 3285 8389 3295 8373
3310 8341 3294 8336 3293 8336 3290 8341
3281 8336 3261 8339
TIME...MOT...LOC 2045Z 242DEG 38KT 3279 8383 3262 8393
3248 8403
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 12, 2:52 PM EST, 57 minutes earlier.
Area forecast discussion, Jan 12, 2:52 PM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EST THU JAN 12 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY/... SURFACE LOW PRESSURE HAS TRANSITIONED OVER THE GREAT LAKES REGION TODAY...AND ASSOCIATED COLD FRONT IS PUSHING THROUGH ALABAMA THIS AFTERNOON. THIS BOUNDARY IS PROGGED TO SWEEP THROUGH THE STATE THIS EVENING...BRINGING MUCH DRIER AND COOLER CONDITIONS TO THE AREA. MEANWHILE...AHEAD OF THE FRONT...REMAINING MOISTURE OVER NORTH GEORGIA...COMBINED WITH THE GULF MOISTURE USHERED IN BY THE SOUTHERLY FLOW...WILL SUPPORT LIGHT RAIN SHOWERS TO CONTINUE ACROSS NORTH GEORGIA. AS COLDER TEMPERATURES ENTER THE STATE AS A RESULT OF THE COLD FRONT...EXPECT A TRANSITION FROM RAIN TO SNOW ACROSS NORTH GEORGIA. LATEST MODEL SOLUTIONS ARE A LITTLE FASTER WITH THE TRANSITION THAN THE PREVIOUS RUNS...AND HAVE OPTED TO START THE ADVISORY A LITTLE EARLIER AT 22Z THIS AFTERNOON. OVERALL...EXPECTING ACCUMULATIONS TO BE LESS THAN 1 INCH...WITH THE GREATEST ACCUMULATIONS IN THE HIGHER ELEVATIONS. WITH WARM SURFACE TEMPERATURES...MOST OF THE ACCUMULATIONS WILL BE ON THE ELEVATED SURFACES. TIGHT PRESSURE GRADIENT OVER THE AREA TODAY CONTINUES TO PRODUCE STRONG AND GUSTY WINDS. A SECONDARY WAVE MOVING THROUGH ENHANCES THE GRADIENT...AND THESE WINDS WILL REMAIN STRONG INTO THE EVENING HOURS. HAVE CONTINUED THE WIND ADVISORY FOR ALL OF NORTH AND CENTRAL GEORGIA...AND EXPECT 15 TO 20 MPH WINDS WITH GUSTS TO 35 MPH. IMPACT OF THE COLD FRONT WILL NOT GO UNNOTICED. MORNING LOW TEMPERATURES WILL DROP INTO THE 20S ACROSS MUCH OF THE AREA...AND HIGHS FRIDAY WILL TOP OFF IN THE 40S. A GRADUAL WARM UP IS EXPECTED BEGINNING SATURDAY AFTERNOON THROUGH THE REMAINDER OF THE WEEKEND. OVERALL...HAVE TENDED TOWARDS A BLEND OF THE MAV...MET...AND LOCAL BIAS...AS NONE HAVE REALLY STOOD OUT AS THE STAR PERFORMER OVER THE LAST FEW DAYS. FOR DEW POINTS...LOCAL WRF APPEARED MOST APPROPRIATE. 31 .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SURFACE HIGH PRESSURE BUILDS INTO THE AREA INTO THE WEEKEND...WITH COLD AND DRY CONDITIONS PREVAILING. TEMPERATURES GRADUALLY WARM INTO NEXT WEEK...WHERE NEAR NORMAL TEMPERATURES RETURN. NEXT FRONTAL SYSTEM LOOKS TO APPROACH THE AREA EARLY TUESDAY...WITH INCREASED CHANCES OF PRECIPITATION. MODELS STILL SHOWING LIMITED INSTABILITIES WITH THIS SYSTEM...AND OVERALL...HAVE NOT MADE ANY MAJOR CHANGES TO THE LONG TERM FORECAST. HAVE CONTINUED WITH SLIGHT CHANCE TO CHANCE POPS TUESDAY AND WEDNESDAY. 31 && .AVIATION... /ISSUED 111 PM EST THU JAN 12 2012/ 18Z UPDATE... WIND GUSTS AND BKN CIGS HAVE BEEN A LITTLE SLOWER TO ARRIVE THAN FORECAST AND HAVE PUSHED BACK BY AN HOUR WITH THE LATEST TAF SET. MAJORITY OF CURRENT PACKAGE ON TRACK HOWEVER WITH A BRIEF PERIOD OF MVFR AND -SHRA ALONG SECONDARY FRONT BEFORE CLEARING OUT LATER TONIGHT. WINDS IN THE LATE EVENING IMMEDIATELY FOLLOWING THE FRONT STILL LOOK TO BE THE STRONGEST WITH 30 KT GUSTS LIKELY TAPERING TO 12G20KTS FOR THE REMAINDER OF THE OVERNIGHT PERIOD. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH ON ALL ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 28 48 24 50 / 10 0 0 0 ATLANTA 28 45 25 50 / 5 0 0 0 BLAIRSVILLE 24 37 19 43 / 50 10 0 0 CARTERSVILLE 26 43 22 49 / 20 0 0 0 COLUMBUS 29 52 27 55 / 5 0 0 0 GAINESVILLE 28 43 24 47 / 20 0 0 0 MACON 27 51 24 54 / 5 0 0 0 ROME 27 44 22 49 / 20 0 0 0 PEACHTREE CITY 24 46 22 51 / 5 0 0 0 VIDALIA 30 52 27 55 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR THE FOLLOWING ZONES: CATOOSA...DADE...FANNIN...GILMER...LUMPKIN...MURRAY... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 31/DEESE
Hazardous weather outlook, Jan 12, 5:24 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 AM EST THU JAN 12 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 524 AM EST THU JAN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... GUSTY WINDS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. LIGHT SNOW EXPECTED ACROSS NORTH GEORGIA TONIGHT. .SYNOPSIS... SHOWERS TODAY TURNING TO SNOW TONIGHT WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES RAPIDLY THROUGH THE AREA. .PRIMARY HAZARDS... PERIODS OF SNOW ACROSS EXTREME NORTH GEORGIA WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. .DISCUSSION... A POTENT UPPER LEVEL SYSTEM WILL MOVE ACROSS THE NORTHERN TIER OF THE FORECAST AREA TONIGHT. A MIXTURE OF LIGHT RAIN AND SNOW WILL QUICKLY TRANSITION TO ALL SNOW AS COLDER AIR FILTERS IN. ALTHOUGH THE PRECIPITATION WILL REMAIN LIGHT...WE WILL EXPERIENCE A LONG ENOUGH DURATION THROUGH EARLY FRIDAY MORNING TO REALIZE GENERALLY A HALF AN INCH TO AN INCH OF TOTAL SNOWFALL. THE ONE INCH TOTALS WILL GENERALLY BE CONFINED TO THE HIGHEST ELEVATIONS OF THE NORTHEAST MOUNTAINS. THESE CONDITIONS WILL LEAD TO TREACHEROUS DRIVING CONDITIONS THROUGH FRIDAY MORNING AND MOTORISTS ARE URGED TO USE EXTREME CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 12, 3:49 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EST THU JAN 12 2012
GAZ072-081>083-093>095-122130-
349 PM EST THU JAN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...PEACH...
JONES...MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 430 PM
EST...
AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF MAINLY STRONG SHOWERS THAT EXTENDED FROM NEAR SANDY
POINT TO NEAR GARDEN VALLEY...AND MOVING NORTHEAST AT 45 MPH.
THESE SHOWERS COULD TAP INTO STRONG GRADIENT WINDS ALOFT AND EASILY
PRODUCE BRIEF WIND GUSTS TO AROUND 40 MPH AT THE SURFACE. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARDEN VALLEY...
HICKS... SANDY POINT...HORNS...NAKOMIS...LEE POPE... LIZELLA...
MARSHALLVILLE...FRIENDSHIP...LAKE TOBESOFKEE...SAINT LOUIS...
WESLEYAN...JACK BROWN ESTATES...ARKWRIGHT AND PAYNE CITY.
AREA RESIDENTS IN THE ADVISORY AREA ARE ENCOURAGED TO REMAIN INDOORS
UNTIL THE SHOWERS HAVE PASSED.
&&
LAT...LON 3237 8419 3252 8410 3254 8403 3253 8401
3258 8406 3285 8391 3285 8389 3295 8373
3310 8341 3294 8336 3293 8336 3290 8341
3281 8336 3261 8339
TIME...MOT...LOC 2045Z 242DEG 38KT 3279 8383 3262 8393
3248 8403The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:54 PM EST | Special Weather Statement | FFC | Twiggs, Wilkinson | 36 min |
| Jan 12, 5:40 PM EST | Special Weather Statement | FFC | Dodge, Laurens | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.